I think I prefer the cream after all!
(Los Angeles, CA)
I'm so happy to have found this site!
I've been searching for help and info about Progesterone (something I have been a fan of for some years)...
In the hands of a couple of different "Hormone Specialists" (mostly for Hypothyroid issues) I have been prescribed 100 mg and now (since the last 6 mths) 200 mg of Progesterone capsules. (bio-identical to my knowledge). This latest "Dr" assumes that I have trouble sleeping...I tell him, my trouble is not sleeping...its Symptoms! Fix the symptoms & I sleep (& and have always slept, like a baby)
I had started using the cream myself before I had ever seen a Doctor, btw! I love it. I believe in it.
In recent weeks, I sort of put together a theory that, at night, when I want to go to sleep, I take my 200 mg Progesterone capsule...30 minutes later, I lay flat down to settle in to go to sleep and very soon after I start to experience Shortness of Breath, Heart Palpitations & Swirlyness in my head (its the only way I can describe it).
I have, for the last year been struggling with a severe bout of Hypothyroid and trying to get that sorted out...had my dose lowered now twice (am on T3 only..now its at 75 mcg, once in the a.m.) So, of course I had put these symptoms down to something ELSE in a long, long list of symptoms that must be caused by the Hypo...(so many symptoms...)
Anyway, it just struck me a week ago...wait a minute...the last thing that happens before I lay flat down to sleep and experience these symptoms is...200 mg cap of Progesterone...
So, experiment....I stopped taking it and switched to the cream (paraben free, 500 mg of progesterone per ounce and 22 mg per 1/4 teaspoon) I use a teaspoon dose, thereabouts...once at night & some more in the morning)
I experienced...perfect sleep, no symptoms, more energy during the day, a startling LACK of symptoms I had hitherto assumed were due to the HYPO, a feeling of more emotional well-being (ie more positive), a feeling like I was not retaining water so much, less belly bloat...OMG!
Is it possible? Is this what I think it is? Would the 200 mg cap of progesterone at night actually CAUSE me problems? Why? Cortisol? I can't work it out...
Two Questions; 1. How do I tell my Dr (who is a bossy boots know-it-all) that I am switching to the cream, thank you very much instead of the 200 mg he thinks is the bees-knees...
& 2. How can I use the rest of the 200 mg pills topically...(they are powder inside the capsules...) Can I mix them with say, coconut oil or Vit E and rub it on, instead of wasting it? Its expensive! How do I know the dose that way?
I would appreciate any feedback. Best to ALL!!
Thanks so much for this site:) x